# SDR CA980325014

- Difficulty date: March 5, 1998
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Cessna 414A
- Aircraft time: 7,906 hours
- Engine: Cont TSIO520NB
- Propeller: Mcauly 3AF32C93
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: SA646303PIO
- Condition: Failed
- Location: Nr 1 Cylinder
- Part time: 1,617 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

(CAN) NR 2 ENGINE RAN ROUGH AFTER TAKEOFF, AIRCRAFT RETURNED TO BASE.  POST FLIGHT INSPECTION FOUND NO COMPRESSION ON THE NR 1 CYLINDER. THE NR 1 CYLINDER PISTON WAS FOUND BURNT ON THE SIDE. INSPECTION OF THE LT MAGNETO FOUND THE DISTRIBUTOR BLOCK TO HAVE CARBON TRACK, PLUG FIRING CAUSING DETONATION AND BURNING THE SIDE OF THE PISTON.
